MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA INJECTOR (N35-O MULTI); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA INJECTOR (N35-O MULTI); INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515053
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd phaseal¿ optima injector (n35-o multi) "fell apart" when connected with the protector during use.The following information was provided by the initial reporter: "after drug extraction the injector n35-0 was falling apart when connected with the protector.Membrane and spring was removed from the shield and one piece of the injector stayed on the protector"."yes the product was used for chemotherapy drug ¿ perjeta.".
 
Additional Manufacturer Narrative
H6: investigation summary two photos were provided to our quality team for investigation.Through visual inspection, the injector grips are observed to be separated, exposing the internal components.There is no visible damage noted in the photos on any of the components that may have contributed to this incident.Fifteen retained samples of lot 2004102 were used for additional evaluation.The product was visually inspected, no damage or defects were observed and all components were properly assembled.Functional testing was performed, connecting the injectors to a sample syringe, protector and vial according to the instructions for use.In all cases the product functioned properly, liquid inside the syringe could move to the vial and back to the syringe without issue, and no issues occurred during the connection or disconnection of the devices.It is possible that a misalignment of the injector grips during assembly resulted in the improper force being applied to join the components, therefore resulting in only partial assembly and the pieces disconnecting as observed in the product reported.A device history review was performed for lot 2004102, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this failure.Product undergoes visual and functionals inspections throughout the manufacturing.Testing results were reviewed for the reported lot, no issues related to this failure were identified, all product met required specification.Based on the available information we are not able to identify a definitive root cause related to the manufacturing process at this time.
 
Event or Problem Description
It was reported that the bd phaseal¿ optima injector (n35-o multi) "fell apart" when connected with the protector during use.The following information was provided by the initial reporter: "after drug extraction the injector n35-0 was falling apart when connected with the protector.Membrane and spring was removed from the shield and one piece of the injector stayed on the protector" "yes the product was used for chemotherapy drug ¿ perjeta.".

Brand Name
BD PHASEAL OPTIMA INJECTOR (N35-O MULTI)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10743820
Report Number3003152976-2020-00476
Device Sequence Number3884345
Product Code ONB
UDI-Device Identifier00382905150531
UDI-Public00382905150531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Catalogue Number515053
Device Lot Number2004102
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1